Alert archive / Kentucky / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 556, NWS Paducah, KY

September 27, 2006Daviess County, McLean County, Kentucky

NWS Paducah, KY issued this severe thunderstorm warning at Sep 27, 2006, 7:56 PM CDT for Daviess County, McLean County, Kentucky. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 27, 2006, 7:56 PM CDT (00:56 UTC)
Expired
Sep 27, 2006, 8:39 PM CDT
In force
43 min
Issued by
NWS Paducah, KY
Area
Counties, with a storm outline in the text

Counties Daviess County, KY, McLean County, KY

The radar

The Evansville,IN radar (KVWX), 85 km from the middle of the area, began a volume at 00:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 27, 4:38 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 0.9 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2006-09-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 228 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2006-09-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 79 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
228 J/kg
Mixed-layer CIN
-81 J/kg
Mixed-layer LCL
1973 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
79 m²/s²
0-3 km storm-relative helicity
111 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 27, 12:47 PM CDT, 7 hours 9 minutes earlier.

Area forecast discussion, Sep 27, 12:47 PM CDT, 7 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
1247 PM CDT WED SEP 27 2006

.DISCUSSION...
EARLY THIS AFTERNOON...THE COLD FRONTAL BOUNDARY WAS JUST NW OF
THE CWFA. CLOUDS WERE ALONG AND JUST BEHIND THE BOUNDARY.
MEANWHILE...CONVECTION WAS SEEN ACROSS SCNTRL MO INTO ARKANSAS
IN A ZONE OF STEEP LOW AND MID LEVEL LAPSE RATES...AND AHEAD OF
THE SOUTHERN EXTENT OF A MID LEVEL TROF...AND PERHAPS A PRE SFC
FRONTAL TROF. SPC HAS UPGRADED THEIR PROBABILISTIC GRAPHICS FOR
SVR POTENTIAL THIS AFTERNOON AND EVENING. WILL CONTINUE TO MENTION
SVR IN THE GRIDS AND ZFP FOR LATE TODAY AND THIS EVENING. THE 4.5KM
NON HYDROSTATIC WRF SHOWS CONVECTION INITIATING ACROSS SE MO AND
SRN IL LATE THIS AFTERNOON...WHICH LINES UP RATHER WELL WITH THE
RUC AND GFS 3-6HR DEPICTIONS. WILL TRANSLATE OUR HIGHEST POPS
SOUTH AND EAST WITH TIME THIS EVENING AS THE FRONT PROGRESSES FROM
NW TO SE ACROSS THE FA. BY 06Z...THE FRONT SHOULD BE CLEAR OF ALL
THE CWFA...SAVE FOR THE HOPKINSVILLE AREA. AFTER MIDNIGHT...THE
THUNDER THREAT DROPS OFF...AND WE WILL CONTINUE TO REFLECT THAT IN
THE FCST.

THURSDAY STILL A CHALLENGE TEMP WISE. GUIDANCE CONTINUES TO REBOUND
OUR MAX TEMPS INTO THE 60S...DESPITE AN ALL DAY LINGERING THREAT OF
SHOWERS AND CONSIDERABLE CLOUDS. WILL PLAY IT SAFE AND REMAIN CLOSE
TO GUIDANCE FOR NOW DUE TO UNCERTAINTY. THE CHANCE OF SHOWERS
SHOULD BE OVER BY THE END OF THE DAY THURSDAY...ONCE THE MID LEVEL
TROF AXIS FINALLY MOVES EAST OF THE AREA.

THURSDAY NIGHT/FRIDAY MORNING...HIGH PRESSURE BUILDS OVER THE
REGION. COOLER AIRMASS...SKIES BECOMING MOSTLY CLEAR...WITH LIGHT
WINDS MEANS FROST POTENTIAL STILL EXISTS VERY EARLY FRIDAY
MORNING. WILL PLACE IN THE GRIDS AND FORECAST...FOR SE MO AND SRN
IL...WHERE MINS COULD RANGE FROM THE MID TO UPPER 30S.

MODEL DIFFERENCES EXIST WITH RESPECT TO SATURDAY/S WEATHER MAKER.
THE GFS KEEPS THINGS DRY THROUGH THE DAY SATURDAY...WHILE THE NAM/WRF
DEVELOPS SHOWERS ACROSS THE FA...ESP DURING THE AFTERNOON. WILL
MAINTAIN A LOW CHANCE POP SAT...AND POPS SAT NIGHT FOR SHOWERS.
MODELS STILL INCONSISTENT WITH RESPECT TO HOW MUCH ELEVATED
INSTABILITY WILL BE PRESENT...SO WILL CONTINUE TO KEEP THUNDER OUT
FOR NOW.

OVERALL CONFIDENCE IN THE LONG RANGE FORECAST IS NOT TERRIBLY
HIGH. SUNDAY STILL LOOKS DRY WITH WEAK HIGH PRESSURE IN CONTROL.
MONDAY...THE 12Z GFS IS NOW SHOWING A NARROW BAND OF DEEPER
MOISTURE AND SCANT QPF FROM SE MO INTO SRN IL...LINGERING FROM THE
WEEKEND SYSTEM THAT NEVER MOVES FAR AWAY FROM THE AREA. WILL WAIT
FOR MORE RUN TO RUN CONSISTENCY WITH RESPECT TO THAT...BEFORE
THINKING ABOUT ANY MONDAY POP. WITH RESPECT TO LATE TUESDAY INTO
WEDNESDAY...THE 12Z GFS HAS COME MORE IN LINE WITH THE 00Z
ECMWF...IN KEEPING AN APPROACHING FRONTAL SYSTEM TO OUR NORTH. DUE
TO THE AMOUNT OF UNCERTAINTY...AND POTENTIAL FOR SETTING UP A FLIP
FLOP FORECAST...WILL LEAVE POPS OUT OF THE TUE / WED FORECAST FOR
NOW...DESPITE COLLABORATIVE APPEARANCE...SINCE WE ARE STILL WITHIN
TOLERANCE WITH OUR NEARBY OFFICES.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.
&&
Hazardous weather outlook, Sep 27, 6:38 PM CDT, 1 hour 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
638 PM CDT WED SEP 27 2006

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-281900-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
638 PM CDT WED SEP 27 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A RISK OF SEVERE THUNDERSTORMS WILL CONTINUE ACROSS MOST OF THE
REGION THROUGH THE MID EVENING HOURS. THE AREA WITH THE GREATEST
RISK OF ISOLATED SEVERE THUNDERSTORMS IS SOUTH OF A LINE FROM
EVANSVILLE INDIANA TO MARION ILLINOIS TO POPLAR BLUFF MISSOURI.

A STRONG COLD FRONT WAS MOVING ACROSS SOUTHERN ILLINOIS...SOUTHEAST
MISSOURI AND SOUTHWEST INDIANA LATE THIS AFTERNOON. THE FRONT WILL
CONTINUE TO PROGRESS SOUTHEAST ACROSS THE REGION THROUGH THE EVENING
HOURS. ISOLATED SEVERE THUNDERSTORMS REMAIN LIKELY...WITH THE MAIN
HAZARDS LARGE HAIL UP TO HALF DOLLAR SIZE...AND ISOLATED STRONG WIND
GUSTS TO 60 MPH. THERE IS ALSO A POSSIBILITY OF A BRIEF SHORT LIVED
TORNADO.

THE SEVERE WEATHER THREAT WILL DIMINISH ONCE THE FRONT MOVES
THROUGH. THE FRONT SHOULD BE OUT OF THE REGION SHORTLY AFTER
MIDNIGHT.

MOVEMENT OF THE STORMS WILL BE EAST AROUND 40 MPH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SOME PATCHY FROST IS POSSIBLE ACROSS SOUTHEAST MISSOURI AND SOUTHERN
ILLINOIS FRIDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE REQUESTED THIS EVENING.

MY/CN

In the hours before

Local storm report, Sep 27, 7:13 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
713 PM CDT WED SEP 27 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0710 PM     HAIL             DEXTER                  36.79N 89.96W
09/27/2006  E0.75 INCH       STODDARD           MO   EMERGENCY MNGR

&&

JG
Local storm report, Sep 27, 7:15 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
715 PM CDT WED SEP 27 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0703 PM     HAIL             POPLAR BLUFF            36.76N 90.41W
09/27/2006  E1.75 INCH       BUTLER             MO   EMERGENCY MNGR

            1.0 TO 1.75 INCH HAIL NEAR HWY 60 AND T HWY

&&

JG
Local storm report, Sep 27, 7:31 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
731 PM CDT WED SEP 27 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0725 PM     HAIL             SORGHO                  37.75N 87.25W
09/27/2006  E1.00 INCH       DAVIESS            KY   FIRE DEPT/RESCUE

            HEAVY QUARTER SIZE HAIL OCCURRING AT SORGHO FIRE HOUSE IN
            SORGHO KENTUCKY.

&&

JG
Local storm report, Sep 27, 7:40 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
740 PM CDT WED SEP 27 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0738 PM     HAIL             OWENSBORO               37.76N 87.12W
09/27/2006  E0.75 INCH       DAVIESS            KY   TRAINED SPOTTER

            DIME SIZE HAIL ON THE SOUTHEAST SIDE OF OWENSBORO

&&

JG
Local storm report, Sep 27, 7:43 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
743 PM CDT WED SEP 27 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0739 PM     HAIL             SIKESTON                36.88N 89.58W
09/27/2006  E0.88 INCH       SCOTT              MO   BROADCAST MEDIA

&&

MIKEN
Local storm report, Sep 27, 7:47 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
747 PM CDT WED SEP 27 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0738 PM     HAIL             OWENSBORO               37.76N 87.12W
09/27/2006  E1.00 INCH       DAVIESS            KY   LAW ENFORCEMENT

            DAVIESS COUNTY SHERIFFS OFFICE REPORTS QUARTER SIZE HAIL
            ON JR MILLER BLVD BEHIND MALCO CINEMAS...WHICH IS ABOUT
            1.5 MILES SOUTH OF THE US 60 BYPASS ON THE SOUTH SIDE OF
            OWENSBORO.

&&

JG

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 27, 7:04 PM CDTSevere Thunderstorm WarningPAHDaviess, Henderson56 min
Sep 27, 7:09 PM CDTSevere Thunderstorm WarningPAHUnion37 min
Sep 27, 8:55 PM CDTSevere Thunderstorm WarningPAHTrigg65 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.